Does ropinerole xl cause you to run 'hot'


#1
Hey all,
Quick question, I was dx 2weeks ago with Parkin gene mutation.
I am on ropinerole starting at 2mg and ramping by 2mg a week upto 12mg.
I am currently on the last 3 days of 4mg and finding it increasingly hard to regulate my temperature.
I am hot literally all the time, sweating and overheating to the point of collapse.
Is this a side effect or yet something else that's wrong with me?

Thanks in advance.

#2
I take ropinirole. The only time I had this sort of reaction was when I tried to increase by 1mg and mixed slow release with ordinary and had an episode which was like a hot flush that just went on building and didn't stop and I briefly passed out. Perhaps you are increasing your dose too quickly and you need to take it more slowly?

#3
Hey Hey,

I am on 14mg of RequipXL daily, started on 12 moved to 16 and now back to 14 plus 300 Madopar a day.

Not noticed excess heat, but never feel cold anymore, so it may be something to do with the meds.

I can only suggest that you contact your PD nurse and / or Dr. right away.


Good luck,

Mike.

#4
think Parkinsons can cause feeling too cold or too hot . Almost like your thermostat has broken . But lately my husband has been complaining of feeling intense flashes of heat

#5
He takes Sinemet

#6
Mosie, I increased to 4mg from 2 last Tuesday. Use slow release (xl) and don't have anything else so can't have mixed.
Following instructions from neuro who I'm seeing again on 13th, so will mention then but starting to see some positive results so wouldn't want to stop now.

I have always been a hot person. Very seldom get cold to the point where I can't warm up quickly. But I just seem to be getting hotter. It does seem to be as my dosage gets higher, but that has also been inline with the weather that's been getting hotter.

Guess I will have to keep an eye on it. But interested in others experiences.

Thanks.

#7
in tests 7% reported excessive sweating against 2% taking a placebo. if your body is still having trouble with its thermostat i would see a doctor if it was me and not wait till 13th, you could call the helpline to get advice.

#8
Hi
on a different subject I just noticed you are a DBA. Obviously that has better long-term prospects than say a scaffolder or surgeon. But from my personal experience I would suggest you might think about moving your career say to data analysis/ architecture/consultancy where you are not in a position to accidentally delete production data with a twitch of your mouse finger. I speak from personal experience! Stress is the enemy and nowadays I hate to go anywhere near live systems. Just something you might want to consider over the next few years.
best wishes
T

#9
T,

LOL! That made me laugh (though I completely see your point).
I work with SQL Server, so the deletion of any data would have to be code based.
I do agree with you though, there's a certain fear that I think any good 'data' administrator should have when interacting with any live backend data system.
I have been known to move GB's worth of files in explorer when my finger has switched while moving my mouse... So maybe eventually a safety mouse ;)
What do/did you do to make you a fellow 'data fiddler'?

A

#10
my current title is the rather posh sounding 'senior data architect' though since i am the only one there's a rather hollow ring to it. i mostly do data warehousing. used to work for a very large bank somewhere near halifax, and no i didnt accidentally delete £4,000,000,000. That was Dave. Honest.
i could do with a safety mouse. i know its time to go home when windows start closing unexpectedly.
usually set all mouse and keyboard rates at the slowest and turn off rrrrrrrrepeating keys. also typing one handed mostly, hence lack of capitalisation.
next step voice recognition software. once knew somebody with rsi of the wrist. he tried vrs and got rsi of the throat.
cheers

#11
Ok little change of subject, my wife just made me one of my favourite breakies.
As she put it down in front of me I came over exhausted, neck achy and felt sick!
What's that all about?

#12
hows your temperature?

#13
Having a hot flush as we spk.
Thing is my gp is useless and I haven't been put in touch with any pd specialists, just my neuro and he is harder to get to then elvis.

#14
afraid dont think ropinerole agrees with you, dont stop it but i would phone the pd helpline or nhs direct to be sure. dont want to cause you to panic its probably not serious but it would be nice to be reassured by a professional. do you have a thermometer? if so what temp are you?

#15
Good idea the thermometer will try and remember that the next time it happens to my husband .

Before Parkinsons ,My husband thermostat was brilliant was never too hot or cold .

Rarely wore a jacket

These days he is either too cold or too hot . Will get cold without realising and then take ages to get warm again .

#16
johnnie = you can get electronic ones now that you just press against the temple for 3 secs. now you come to mention it, if i get up at night and chill down it takes ages to get warm again in bed - and i used to be a rather hot person (only thermally i'm sorry to say).

#17
HI guys
Just started Ropinerole xl myself , Im on my 2nd week of 2mg and moving to 4mg next week. Cant say I have noticed any change in temperature but interested in anyones views as to if and when they saw an improvment in symptoms when taking Ropinerole .
My problem is tremor and stiffness in left hand / arm. No improvment yet , or am I too eager, and hoping this stuff is a miracle cure !
Symptoms probably a bit worse if I'm honest

cheers

Crusader

#18
Crusader, I just went up to 6mg tonight. Have had 1 week on 2 and 1 on 4. I 'think' I am noticing results already. Certainly it 'feels' easier to walk, balance and orientate. De finitely notice a slow down at 5-6 (tak e my pill at 7). Have had some side effects, temperature, sleep deprivation and nausea once. Tbh the side effects I can live with for now, especially since I can see improvements.

Turnip, thanks again for your response. My temp has always been a degree or so above what is considered the norm. Have had a few hot flushes since starting the pills, though as I said if this is the price of progress, it's worth it. I see the neuro in a week and will tell him all and see what he says. Will keep you updated.

#19
i believe the average effective dose for ropinerole in tests was about 14mg per day. slow release is probably a bit more. some people need very little.
personally i would be very dubious going over 20 due to increased risk of OCD. thats just my opinion but one i think shared by other ex-users and users.

it is defenitely not a cure and is mostly seen as a stop-gap until time for levadopa and then it is used as a adjunct. though some people keep it on as the only med for many years.

WATCH OUT FOR THAT OCD!

good luck. will also help pay off GSK $3b fine.

#20
I recently went through the 'initiation'into ropinerole and I found it useful to keep a diary of medication and side-effects. Each time you ramp up the dosage I found that there were new and exciting effects on me, everybody will tell you that it effects them differently. The side-effects do lessen, I am now on 8 mg and things have stabilised considerably. Have a good trip.
CW